MAUDE Adverse Event Report: NEWPORT MEDICAL INSTRUMENTS INC. HT70 PLUS VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

NEWPORT MEDICAL INSTRUMENTS INC. HT70 PLUS VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT70 PLUS
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #(b)(4):failure investigation performed by (b)(6) on (b)(6) 2017: one main control board (p/n: gr-pcb3252a, s/n: (b)(4)) for the newport ht70 ventilator was received in fi.The reported symptom was verified.The main control board was placed in a known-good fi test unit.When connecting the emergency backup battery to the j8 connector of the control board, the device immediately powered on.When powering the unit off, the unit froze on the shut-down screen.The unit alarmed and spontaneously power cycled.After further inspection of the main control board, it was observed that q57 had signs of damage, as shown in the attached image.Using the diode tester function of the fluke 87 v true rms multimeter (id: (b)(4)), transistor q55 was determined to be shorted.Q57 and q55 are connected the emergency backup battery input to the enable pin of the switching regulator (u107) of the power selection circuit.Damage to these transistors would cause the reported symptom to occur.The root cause of the reported symptom was that q57 was damaged and q55 was shorted.The main control board was scrapped after the investigation.
 
Event or Problem Description
It was reported that after connecting the power cable to the ht70 ventilator, the alarm sounds when the power is turned off.Service engineer evaluated the device, found the main printed circuit board (pcb) was faulty, replaced the main pcb and the ventilator worked properly.This was a failure out of box (foob).There was no patient involvement.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
HT70 PLUS VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NEWPORT MEDICAL INSTRUMENTS INC.
1620 sunflower ave
costa mesa CA 92626
MDR Report Key6580016
Report Number2023050-2017-05317
Device Sequence Number1123443
Product Code CBK
UDI-Device Identifier10884521542228
UDI-Public10884521542228
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHT70 PLUS
Device Catalogue NumberHT70PM-SY-EU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2017
Initial Date Received by Manufacturer 04/24/2017
Supplement Date Received by Manufacturer04/24/2017
Initial Report FDA Received Date05/19/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1